Alert archive / North Dakota / Special Weather Statements in 2016

Special Weather Statement, NWS Grand Forks, ND

July 26, 2016Ramsey County, North Dakota

NWS Grand Forks, ND issued this special weather statement at Jul 26, 2016, 6:21 PM CDT for Ramsey County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Jul 26, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Grand Forks, ND

County Ramsey County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 110 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS83 KFGF 262321
SPSFGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT TUE JUL 26 2016
 
NDZ014-015-270000-
BENSON ND-RAMSEY ND-
621 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAMSEY AND
SOUTHEASTERN BENSON COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS LAKE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRARY AROUND 650 PM CDT. 
  DOYON AROUND 700 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4818 9884 4810 9842 4803 9842 4802 9843
      4802 9853 4788 9852 4785 9855 4785 9862
      4803 9894
TIME...MOT...LOC 2321Z 300DEG 13KT 4808 9881 

$$

JAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:23 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 26, 3:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
323 PM CDT TUE JUL 26 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 323 PM CDT Tue Jul 26 2016

Main forecast challenge will be convective chances tonight into
Wednesday. As of mid afternoon, there were a few showers and tstms
across the area, but the main area appears to be working into the
SW FA. One thunderstorm cell near Valley City produced a funnel
cloud that appears to have briefly touched down. This cell was
nearly completely gone after a couple of volume scans. Now the
strongest cell appears to be just southeast of Bottineau moving
SE. As far as severe potential, just not looking that favorable.

In the area where the funnel cloud report was, there is a weak
boundary, but it has been cloudy all day. Along and north of
highway 200, it has been more sunny with some CAPE. However, shear
is very weak across the FA. Therefore an isolated severe storm is
possible, but it will generally be weaker convection overall. SPC
day 1 convective outlook keeps a marginal risk basically along and
south of Interstate 94, which looks fine. Some short wave activity
moving along the near zonal flow will keep some chances for
additional pcpn along and south of Interstate 94 into Wednesday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 323 PM CDT Tue Jul 26 2016

Thursday through Friday night will see relatively quiet weather with
weak 500mb nw flow...10 to 20 kts with SFC high pressure centered
across the northern plains. Seasonal temperatures are expected with
highs around 80 and lows in the upper 50s to low 60s.

Saturday to Tuesday will have an increasing chances for convection
as 500mb flow becomes southwesterly allowing PWats to rise...adding
instability. Chances will be associated with any wave although
timing remains uncertain. Temperatures will rise into the mid 80s to
near 90 with lows in the mid 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 116 PM CDT Tue Jul 26 2016

Ceilings have all been either mid or high level, so no issues
there. Wind speeds have also stayed on the light side, so the
main issue for flying is whether any storms will hit any of the
TAF sites. At this point, KFAR stands the best chance, but even
then it is fairly low. Therefore will just mention VCTS for now at
KFAR.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

SHORT TERM...Godon
LONG TERM...JK
AVIATION...Godon
Hazardous weather outlook, Jul 26, 3:39 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
339 AM CDT TUE JUL 26 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-271200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
339 AM CDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES ACROSS SOUTHEAST
NORTH DAKOTA AND WEST CENTRAL MINNESOTA. ISOLATED SEVERE STORMS
ARE POSSIBLE FROM MID-AFTERNOON INTO THE EVENING HOURS ACROSS THIS
AREA. HAIL AROUND ONE INCH AND WINDS UP TO 60 MPH WILL BE THE
MAIN RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES DURING THIS PERIOD. THE
POTENTIAL FOR HIGH IMPACT WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

TG

In the hours before

Local storm report, Jul 26, 3:35 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
335 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FUNNEL CLOUD     4 SW BALD HILL DAM      46.99N 98.14W
07/26/2016                   BARNES             ND   OTHER FEDERAL

            FUNNEL CLOUD OBSERVED FROM BALD HILL DAM.

&&

GGUST
Local storm report, Jul 26, 3:45 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TORNADO          5 WNW VALLEY CITY       46.95N 98.10W
07/26/2016  F0               BARNES             ND   BROADCAST MEDIA

            A BRIEF /MINUTE OR SO/ TOUCHDOWN WAS REPORTED BY A
            TRAVELLER ON INTERSTATE 94 NEAR MP294...WEST OF VALLEY
            CITY...LOOKING ACROSS HOBART LAKE. THE TOUCHDOWN APPEARED
            TO BE IN AN OPENED FIELD IN CENTRAL HOBART TOWNSHIP.
            REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED
            BASED ON RADAR AND PREVIOUS REPORTS. MAXIMUM TRACK LENGTH
            ESTIMATED TO ONE QUARTER MILE AND WIDTH TO 20 YARDS. PEAK
            WIND ESTIMATED TO 70 MPH.

&&

GGUST
Local storm report, Jul 26, 6:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
603 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FUNNEL CLOUD     4 SW BALD HILL DAM      46.99N 98.14W
07/26/2016                   BARNES             ND   OTHER FEDERAL

            FUNNEL CLOUD OBSERVED FROM BALD HILL DAM.

0240 PM     TORNADO          5 WNW VALLEY CITY       46.95N 98.10W
07/26/2016  F0               BARNES             ND   BROADCAST MEDIA

            A BRIEF /MINUTE OR SO/ TOUCHDOWN WAS REPORTED BY A
            TRAVELLER ON INTERSTATE 94 NEAR MP294...WEST OF VALLEY
            CITY...LOOKING ACROSS HOBART LAKE. THE TOUCHDOWN APPEARED
            TO BE IN AN OPENED FIELD IN CENTRAL HOBART TOWNSHIP.
            REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED
            BASED ON RADAR AND PREVIOUS REPORTS. MAXIMUM TRACK LENGTH
            ESTIMATED TO ONE QUARTER MILE AND WIDTH TO 20 YARDS. PEAK
            WIND ESTIMATED TO 70 MPH.

&&

GGUST
Local storm report, Jul 26, 6:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
605 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             3 SE BRINSMADE          48.15N 99.28W
07/19/2016  M1.00 INCH       BENSON             ND   TRAINED SPOTTER

0137 PM     HAIL             11 W DEVILS LAKE        48.11N 99.11W
07/19/2016  E1.25 INCH       RAMSEY             ND   PUBLIC

            QUARTER TO HALF DOLLAR SIZED HAIL NEAR THE BRIDGE AT
            OSWALDS BAY.

0458 PM     HAIL             WALHALLA                48.92N 97.92W
07/19/2016  E2.50 INCH       PEMBINA            ND   PUBLIC

            HAILED FOR 15 MINUTES AT HIGHWAY 32 DINER IN WALHALLA

0505 PM     TSTM WND DMG     3 ENE VANG              48.92N 98.06W
07/19/2016                   CAVALIER           ND   EMERGENCY MNGR

            NUMEROUS LARGE TREES BROKEN DOWN AND EVIDENCE OF HAIL
            DAMAGE TO CROPS IN AND AROUND THE PEMBINA GORGE AREA AND
            FREMONT TOWNSHIP.

0515 PM     TSTM WND DMG     3 NE OLGA               48.83N 97.99W
07/19/2016                   CAVALIER           ND   EMERGENCY MNGR

            TREES BROKEN DOWN ACROSS THE PEMBINA HILLS WILDLIFE AREA
            AND NORTH OLGA TOWNSHIP.

0529 PM     FUNNEL CLOUD     6 NNW MOUNTAIN          48.76N 97.91W
07/19/2016                   PEMBINA            ND   STORM CHASER

            FUNNEL CLOUD VIEWED APPROACHING THE TONGUE RIVER.

0530 PM     TORNADO          5 N MOUNTAIN            48.76N 97.86W
07/19/2016  F1               PEMBINA            ND   NWS STORM SURVEY

            A TORNADO TRACKED TO THE EAST SOUTHEAST FOR ROUGHLY 5
            MILES TO AROUND 2 ENE MOUNTAIN BY AROUND 540 PM CDT. THE
            SNAPPED OR UPROOTED NUMEROUS HARDWOOD TREES IN SHELTER
            BELTS AND ALONG THE TONGUE RIVER. MAXIMUUM WIDTH
            ESTIMATED TO ONE HALF MILE. PEAK WINDS ESTIMATED TO 110
            MPH.

0535 PM     TSTM WND DMG     4 N MOUNTAIN            48.74N 97.86W
07/19/2016                   PEMBINA            ND   TRAINED SPOTTER

            SEVERAL LARGE TREES BROKEN DOWN NEAR THE TONGUE RIVER.

0538 PM     TSTM WND DMG     MOUNTAIN                48.68N 97.86W
07/19/2016                   PEMBINA            ND   EMERGENCY MNGR

            NUMEROUS TREES BROKEN DOWN AROUND TOWN. SEVERAL BUILDINGS
            WITH ROOF DAMAGE DUE TO LARGE HAIL AND FALLING TREE
            LIMBS. WIND AND HAIL DAMAGE TO FARM FIELDS IS WIDESPREAD
            ACROSS BEAULIEU AND THINGVALLA TOWNSHIPS.

0540 PM     TSTM WND GST     3 NE MOUNTAIN           48.71N 97.82W
07/19/2016  M67.00 MPH       PEMBINA            ND   PUBLIC

            MEASURED ON A PERSONAL DAVIS SYSTEM

0555 PM     TSTM WND DMG     3 S HENSEL              48.64N 97.67W
07/19/2016                   PEMBINA            ND   EMERGENCY MNGR

            WIDESPREAD CROP DAMAGE PRODUCED BY WIND DRIVERN HAIL
            ACROSS SOUTHERN PARK AND LODEMA TOWNSHIPS.

0605 PM     HAIL             CRYSTAL                 48.60N 97.67W
07/19/2016  M3.00 INCH       PEMBINA            ND   STORM CHASER

            SENT VIA TWITTER.

0617 PM     TORNADO          HOOPLE                  48.54N 97.64W
07/19/2016  F1               WALSH              ND   NWS STORM SURVEY

            A TORNADO TOUCHED DOWN IN THE SOUTH END OF HOOPLE AND
            TRACKED TO THE SOUTHEAST FOR ABOUT 1.5 MILES THROUGH 621
            PM CDT. THE TORNADO BROKE DOWN AND SCATTERED NUMEROUS
            LARGE TREE BRANCJHES AND LIMBS. IT ALSO DAMAGED A POTATO
            WAREHOUSE. MAXIMUM WIDTH ESTIMATED TO ONE QUARTER MILE.
            PEAK WINDS ESTIMATED TO 100 MPH.

0621 PM     TSTM WND GST     4 ESE CRYSTAL           48.58N 97.59W
07/19/2016  M54.00 MPH       PEMBINA            ND   PUBLIC

            MEASURED ON A PERSONAL DAVIS SYSTEM

0635 PM     TSTM WND DMG     9 W GRAFTON             48.41N 97.60W
07/19/2016                   WALSH              ND   EMERGENCY MNGR

            MULTIPLE LARGE TREES DOWN OR SNAPPED

0636 PM     TORNADO          2 SW NASH               48.45N 97.54W
07/19/2016  F1               WALSH              ND   NWS STORM SURVEY

            A TORNADO TRACKED FOR NEARLY A MILE TO ABOUT 3 SSW OF
            NASH BY 639 PM CDT. THE TORNADO SNAPPE DOR UPROOTED
            NUMEROUS TREES ALONG THE MIDDLE FORK OF THE PARK RIVER.
            MAXIMUM WIDTH ESTIMNATED TO 200 YARDS. PEAK WINDS
            ESTIMATED TO 100 MPH.

0645 PM     HAIL             2 W GRAFTON             48.42N 97.45W
07/19/2016  M4.00 INCH       WALSH              ND   BROADCAST MEDIA

            REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.

0705 PM     TSTM WND GST     2 ESE GRAFTON           48.40N 97.36W
07/19/2016  M61.00 MPH       WALSH              ND   AWOS

            PEAK WIND MEASURED AT THE GRAFTON AIRPORT /KGAF/.

0707 PM     TSTM WND GST     MINTO                   48.29N 97.37W
07/19/2016  E70.00 MPH       WALSH              ND   TRAINED SPOTTER

            ESTIMATED BY FIREFIGHTERS IN TRUCK.

0713 PM     TSTM WND GST     4 E MINTO               48.29N 97.29W
07/19/2016  E70.00 MPH       WALSH              ND   TRAINED SPOTTER

0718 PM     TSTM WND DMG     4 N GILBY               48.14N 97.47W
07/19/2016                   GRAND FORKS        ND   STORM CHASER

            LARGE MATURE TREES BROKEN DOWN IN SHELTER BELTS ALONG
            CR2.

0730 PM     TSTM WND GST     7 E ARDOCH              48.21N 97.19W
07/19/2016  E95.00 MPH       WALSH              ND   NWS STORM SURVEY

            NUMEROUS TREES WERE SNAPPED OR UPROOTED ACROSS WALSHVILLE
            TOWNSHIP. AT LEAST ONE WOODEN POWER POLE WAS SNAPPED
            ALONG CR54 JUST WEST OF THE RED RIVER BRIDGE.

0735 PM     TSTM WND GST     OSLO                    48.19N 97.13W
07/19/2016  E90.00 MPH       MARSHALL           MN   NWS STORM SURVEY

            NUMEROUS TREES SNAPPED OR UPROOTED AROUND TOWN AND ACROSS
            SOUTHERN OAK PARK TOWNSHIP. WIND DRIVEN HAIL STRIPED
            SEVERAL FIELDS BARE ALONG AND SOUTH OF MN STATE HIGHWAY
            1. PEAK WINDS ESTIMATED FROM 85 TO 95 MPH.

0738 PM     HAIL             15 N EAST GRAND FORKS   48.15N 97.02W
07/19/2016  E2.50 INCH       POLK               MN   NWS STORM SURVEY

            HAIL FROM PING PONG BALL TO TENNIS BALL SIZED FEEL ACROSS
            NORTHERN HIGDEM TOWNSHIP.

0740 PM     TSTM WND GST     14 N EAST GRAND FORKS   48.13N 97.02W
07/19/2016  E90.00 MPH       POLK               MN   NWS STORM SURVEY

            NUMEROUS TREES SNAPPED OR UPROOTED IN SHETER BELTS AND
            SEVERAL FIELD STRIPED WITH WIND DRIVEN HAIL...ACROSS
            NORTHERN AND CENTRAL HIGDEM TOWNSHIP.

0752 PM     TSTM WND DMG     MANVEL                  48.07N 97.18W
07/19/2016                   GRAND FORKS        ND   BROADCAST MEDIA

            SHEET METAL STRUCTURE DEMOLISHED. PHOTO POSTED VIA SOCIAL
            MEDIA. TIME ESTIMATED FROM RADAR.

0815 PM     TSTM WND GST     5 ENE EAST GRAND FORKS  47.96N 96.92W
07/19/2016  M58.00 MPH       POLK               MN   MESONET

            MEASURED AT A PERSONAL WEATHER STATION.

0816 PM     HAIL             EAST GRAND FORKS        47.93N 97.02W
07/19/2016  E0.75 INCH       POLK               MN   AMATEUR RADIO

0825 PM     TSTM WND GST     1 SE MALLORY            47.87N 96.90W
07/19/2016  M59.00 MPH       POLK               MN   MESONET

            PEAK WINDS MEASURED AT THE RWIS STATION ALONG HIGHWAY 2.

0826 PM     TSTM WND GST     5 WNW GRAND FORKS       47.94N 97.17W
07/19/2016  M55.00 MPH       GRAND FORKS        ND   ASOS

            48 KNOT GUST REPORTED AT GRAND FORKS INTERNATIONAL
            AIRPORT

0826 PM     HEAVY RAIN       GRAND FORKS             47.92N 97.07W
07/19/2016  U0.00 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            HEAVY RAIN FOR ABOUT 20 MINUTES...MINOR STREET FLOODING
            ON DEMERS AVENUE NEAR WILD BILLS

0828 PM     TSTM WND DMG     EAST GRAND FORKS        47.93N 97.02W
07/19/2016                   POLK               MN   AMATEUR RADIO

            LARGE TREE BRANCHES UP TO 12 INCH DIAMETER BROKEN DOWN IN
            THE MN STATE PARK.

0829 PM     HAIL             2 SE EAST GRAND FORKS   47.91N 96.99W
07/19/2016  E1.00 INCH       POLK               MN   NWS EMPLOYEE

            MAINLY DIME TO NICKEL... WITH A FEW QUAURTER SIZED HAIL.
            VERY HEAVY RAINS.

0830 PM     HAIL             4 WSW ISLAND LAKE       47.77N 95.10W
07/19/2016  E1.25 INCH       BELTRAMI           MN   LAW ENFORCEMENT

0835 PM     TSTM WND DMG     GRAND FORKS             47.92N 97.07W
07/19/2016                   GRAND FORKS        ND   AMATEUR RADIO

            TREE BRANCHES UP TO A FOOT IN DIAMETER BROKEN DOWN AT 9TH
            AND CHESTNUT. SOME FENCHING BLOWN DOWN AS WELL.

0840 PM     TSTM WND DMG     1 ENE EUCLID            47.98N 96.62W
07/19/2016                   POLK               MN   NWS STORM SURVEY

            A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AT A
            FARMSTEAD.

0845 PM     TSTM WND DMG     5 S GRAND FORKS         47.84N 97.07W
07/19/2016                   GRAND FORKS        ND   AMATEUR RADIO

            TWO TREES SPLIT AND SOME SHINGLES TURNED UP.

0850 PM     TSTM WND GST     5 ENE THOMPSON          47.80N 97.01W
07/19/2016  E95.00 MPH       GRAND FORKS        ND   TRAINED SPOTTER

            AN APPARENT MICROBURST OCCURRED SEVERAL MINUTES BEHIND
            THE PASSAGE OF A SOUTHWARD MOVING THUNDERSTORM GUSTFRONT.
            SEVERAL TREES WERE SNAPPED AT RESIDENCES AND FARMSTEADS
            ACROSS CENTRAL WALLE TOWNSHIP. A NORTHFACING GARAGE WALL
            WAS PUSHED IN AT THE ROOFLINE...AND THE WIND PROCEEDED TO
            BLOW THROUGH THE GARAGE AND BLOW OUT THE SOUTH FACING
            GARAGE DOORS AND PART OF THE SOUTH GARAGE ROOF. PEAK
            WINDS ESTIMATED FROM 90 TO 100 MPH.

0854 PM     FUNNEL CLOUD     6 E EUCLID              47.97N 96.51W
07/19/2016                   POLK               MN   TRAINED SPOTTER

            FUNNEL VIEWED BY SPOTTER LOCATED EAST NORTHEAST OF
            CROOKSTON.

0855 PM     TORNADO          3 NW DOROTHY            47.96N 96.49W
07/19/2016  F1               POLK               MN   NWS STORM SURVEY

            A TORNADO TRACKED INTERMITTENTLY FOR ROUGHLY 5 MILES TO
            AROUND 2 SE DOROTHY BY 910 PM CDT. THE TORNADO BROKE DOWN
            NUMEROUS LARGE TREES IN SHELTER BELTS... ROLLED A HORSE
            TRAILER... BLEW APART A CALF SHED AND BLEW DOWN A HAY
            SHED ALONG ITS PATH. MAXIMUM WIDTH UP TO 300 YARDS WIDE.
            PEAK WINDS ESTIMATED TO 90 MPH.

0900 PM     HAIL             8 N GULLY               47.88N 95.62W
07/19/2016  E1.00 INCH       POLK               MN   PARK/FOREST SRVC

            A FEW DIME TO QUARTER SIZED HAIL AND BROKEN TREE BRANCHES
            NEAR THE GULLY WILDLIFE MANAGEMENT AREA.

0910 PM     TSTM WND GST     RED LAKE FALLS          47.89N 96.27W
07/19/2016  E90.00 MPH       RED LAKE           MN   EMERGENCY MNGR

            NUMEROUS LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
            TOWN. LARGE SECTIONS OF ROOFING PEELED OFF OF A WAREHOUSE
            ON THE SOUTH SIDE OF TOWN. PEAK WINDS ESTIMATED AT 85 TO
            95 MPH.

0914 PM     TORNADO          4 NNW PUPOSKY           47.73N 94.94W
07/19/2016  F1               BELTRAMI           MN   EMERGENCY MNGR

            A TORNADO PARTIALLY WRAPPED IN HEAVY RAINS AND DOWNBURST
            WINDS TRACKED TO THE EAST SOUTHEAST FOR ROUGHLY 4 MILES
            ...TO AROUND 4 ENE OF PUPOSKY AND THE BUENA VISTA STATE
            FOREST BY AROUND 926 PM CDT. THE TORNADO BROKE DOWN OR
            SNAPPED SEVERAL HUNDRED TREES ALONG ITS PATH WHILE ONE
            STRUCTURE HAD SHINGLES TORN OFF THE ROOF. MAXIMUM WIDTH
            ESTIMATED AT 400 YARDS. PEAK WINDS ESTIMATED TO 90 MPH.
            INITIAL SURVEY BY EM WAS REVIEWED AND CONFIRMED BY NWS.

0915 PM     HAIL             4 NNE PUPOSKY           47.73N 94.87W
07/19/2016  E1.75 INCH       BELTRAMI           MN   EMERGENCY MNGR

            LARGE HAIL AND TORENTIAL RAINS... FOLLOWED BY DAMAGING
            WINDS.

0919 PM     TSTM WND DMG     GONVICK                 47.74N 95.51W
07/19/2016                   CLEARWATER         MN   NWS STORM SURVEY

            A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
            TOWN.

0920 PM     TSTM WND DMG     3 NNE PUPOSKY           47.72N 94.88W
07/19/2016                   BELTRAMI           MN   AMATEUR RADIO

            TREES BROKEN DOWN NEAR IRVINE AVE AND ARCTIC ROAD.

0920 PM     FLOOD            4 W GRAND FORKS         47.92N 97.16W
07/19/2016                   GRAND FORKS        ND   911 CALL CENTER

            TEMPORARY ROAD CLOSURE ON U.S. HIGHWAY 2 EAST OF AIRPORT
            ROAD.

0945 PM     HAIL             10 NNW BEMIDJI          47.62N 94.96W
07/19/2016  E1.00 INCH       BELTRAMI           MN   LAW ENFORCEMENT

0950 PM     TSTM WND GST     BAGLEY                  47.52N 95.40W
07/19/2016  M55.00 MPH       CLEARWATER         MN   MESONET

            PEAK WIND MEASURED BY A PERSONAL WEATHER STATION.

1018 PM     TSTM WND DMG     2 NNW BEMIDJI           47.51N 94.89W
07/19/2016                   BELTRAMI           MN   AMATEUR RADIO

            WIDESPREAD TREE DAMAGE AND POWER OUTAGES REPORTED ACROSS
            NORTHERN BEMIDJI.

1045 PM     TSTM WND DMG     3 S BEMIDJI             47.44N 94.88W
07/19/2016                   BELTRAMI           MN   EMERGENCY MNGR

            VALVOLINE HIGHWAY SIGN BLOWN DOWN ALONG MN HIGHWAY 197.

1050 PM     TSTM WND DMG     13 ESE BEMIDJI          47.41N 94.62W
07/19/2016                   BELTRAMI           MN   PUBLIC

            A FEW TREES DOWN AROUND NORTH END OF CASS LAKE. NEARBY
            RWIS STATION ALONG U.S HIGHWAY 2 REPORTED PEAK WINDS TO
            60 MPH.

1050 PM     TSTM WND DMG     LAPORTE                 47.21N 94.76W
07/19/2016                   HUBBARD            MN   PUBLIC

            A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN.

&&

GGUST
Special weather statement, Jul 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT TUE JUL 26 2016

NDZ014-015-270000-
BENSON ND-RAMSEY ND-
621 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAMSEY AND
SOUTHEASTERN BENSON COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS LAKE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRARY AROUND 650 PM CDT.
  DOYON AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4818 9884 4810 9842 4803 9842 4802 9843
      4802 9853 4788 9852 4785 9855 4785 9862
      4803 9894
TIME...MOT...LOC 2321Z 300DEG 13KT 4808 9881

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:38 PM CDTTornado WarningFGFBarnes25 min

Nearby

Special Weather Statements in North Dakota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.